Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Dec 12, 2008, 3:09 PM MST. It took effect at Dec 13, 2008, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 3:09 PM MST (22:09 UTC)
- In effect from
- Dec 13, 2008, 6:00 PM MST
- Expired
- Dec 13, 2008, 4:08 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Dec 12, 3:00 PM MST, 9 minutes earlier.
Area forecast discussion, Dec 12, 3:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MST FRI DEC 12 2008 .DISCUSSION... A MIX OF BRISK TO OCCASIONALLY HIGH WINDS...SIGNIFICANT SNOW AND SOME RAIN AT TIMES WILL BE IN THE PICTURE ACROSS N AND CENTRAL NM THROUGH AT LEAST WED NIGHT...AND THE GFS EVEN HINTS AT ANOTHER ONE OR TWO SYSTEMS BETWEEN NEXT FRIDAY AND SUNDAY. THERE WILL BE A WEAKER SHORT WAVE MOVING ACROSS THE STATE LATER TONIGHT...BRINGING A FAIRLY BRIEF PERIOD OF ISOLATED TO POSSIBLY SCATTERED MOSTLY LIGHT RAIN AND SNOW SHOWERS OVERNIGHT TONIGHT. SNOW AMOUNTS WITH THIS SYSTEM SHOULD BE WELL UNDER ADVISORY CRITERIA. THEN A SOUTHWARD SHIFTING JET STREAM WILL REACH THE SOUTHERN ROCKIES AND THE DESERT SOUTHWEST OVER THE WEEKEND AND THAT WILL USHER IN A SERIES OF STORM SYSTEMS FROM THE PACIFIC OCEAN. THE FIRST ONE OF MAJOR SIGNIFICANCE WILL ARRIVE SATURDAY NIGHT AND CONTINUE INTO SUNDAY...GENERATING MODERATE TO LOCALLY HEAVY SNOWFALL FOR THE HIGHER TERRAIN OF NORTHERN AND WESTERN NEW MEXICO AND A LIGHTER MIX OF RAIN AND SNOW ACROSS THE LOWER ELEVATIONS. ANOTHER WILL ARRIVE MONDAY AND CONTINUE INTO TUESDAY WITH YET A THIRD ONE AFFECTING THE SAME AREA WEDNESDAY INTO AT LEAST WEDNESDAY NIGHT. GUSTY WINDS WILL ACCOMPANY EACH OF THESE SYSTEMS CREATING BLOWING AND DRIFTING OF THE SNOW AND SHARPLY REDUCED VISIBILITIES...MAINLY ACROSS THE MOUNTAINS. ONE HALLMARK OF MOST OF THESE SYSTEMS WILL BE THEIR TENDENCY TO BE OF SOMEHAT REDUCED AMPLITUDE AS THEY REACH NM...MEANING THAT AREAS W AND NW OF THE STATE SHOULD GET THE HEAVIEST AMOUNTS...BUT OVER THE NEXT 6 TO 10 DAYS OUR FAVORED REGIONS IN THE N AND WEST CENTRAL MOUNTAINS COULD PICK UP 1 TO PERHAPS 3 FT OF SNOW IF NOT A LITTLE MORE. FOR NOW WINTER STORM WATCH ISSUED FOR THE SAT NIGHT AND SUN PERIOD FOR ZONES 2...4...8...14 WITH THE CAVEAT THAT ZONE 2 SEEMS THE ONE TO BE THE MOST LIKELY TO REACH WARNING CRITERIA IN AT LEAST A FEW SPOTS. WITH THE FOLLUP SYSTEMS COMING IN ROUGHLY A DAY OR DAY AND A HALF APART AND MY RELUCTANCE TO ONLY INCLUDE ONE ZONE...ZONE 2...IN A WATCH WHEN SEVERAL OTHERS WILL ALSO HAVE SIGNIFICANT THOUGH A LITTLE LESS SNOWFALL...THIS MADE INCLUDING THE OTHERS SEEM PRUDENT. ZONE 1 SEEMED MARGINAL FOR SIGNIFICANT ROADWAY SNOW ACCUM IMPACT DUE TO MARGINAL NIGHTTIME TEMPS AND ZONES 3 AND 10 WERE ALSO CONSIDERED...BUT AMOUNTS THERE SEEM MORE LIKELY TO BE AT LOW ADVISORY OR LOWER LEVELS. THESE 3 MAY NEED TO BE ADDED LATER WITH ONLY SLIGHT INTENSITY OR TEMP CHANGES. WIND IS THE OTHER IMPACT AND HIGHLIGHTS HAVE ALSO BEEN ISSUED FOR THESE...SE BELOW. 43 && .AVIATION... LARGE SCALE PATTERN CHANGE UNDERWAY AS APPROACHING STORM OVER ARIZONA SWINGS EAST ACROSS NEW MEXICO OVER THE NEXT 24 HOURS. CIGS FALLING STEADILY THROUGH 06Z TONIGHT...WITH IFR CIG AND VIZ EXCURSIONS FROM ARIZONA LINE TO THE CONTINENTAL DIVIDE LIKELY IN RAIN SHOWERS WITH CONDITIONS CONTINUING THROUGH 18Z...WITH WIDESPREAD MT OBSCURATION MOVING FROM WEST TO EAST. COLD FRONT DROPPING SOUTHWARD ACROSS STATE ON SATURDAY COMBINED WITH VERY FAST SOUTHWEST WINDS ALOFT WILL PRODUCE GUSTS TO 55 KTS AT THE SURFACE SATURDAY AFTERNOON THROUGH SUNDAY...WITH STRONGEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN CONTINUING THROUGH SUNDAY. SHY NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. SHY && .FIRE WEATHER... WIDESPREAD WINTRY PATTERN IMMINENT AS SHORTWAVE TROUGH OVER ARIZONA SWINGS INCREASING CLOUD COVER AND SPEEDIER WINDS ALOFT INTO NEW MEXICO. MASSIVE AND MUSCULAR MAIN EVENT WILL DIG TO SOUTHERN NEVADA LATE SATURDAY...AND RAPID SOUTHWEST FLOW SPEED INCREASE WILL BRING WIND SPEEDS ABOVE 60 MPH IN GUSTS AT THE SURFACE STARTING LATE SATURDAY AND CONTINUING THROUGH THE WEEKEND. LOWEST HUMIDITIES OVER THE EASTERN PLAINS WILL HAVE TROUBLE DROPPING BELOW 20 PCT SATURDAY AFTERNOON BUT SOME LOCALLY CRITICAL FIRE WEATHER CONDITIONS IN GUADALUPE COUNTY VALLEYS WILL MERIT A CAUTIONARY HEADLINE FOR SATURDAY AFTERNOON. WIND SPEEDS CONTINUING UNABATED SATURDAY NIGHT AND SUNDAY AS TROUGH BASE ROUNDS OUT...AND JET STREAM PIPELINE OUT OF THE EASTERN PACIFIC POINTS EASTWARD AT A NEW MEXICO BULLSEYE. DEEPENING SURFACE LOW OVER HEART OF TEXAS WILL CONTINUE TIGHT SURFACE PRESSURE GRADIENT TO SUPPORT STRONG WINDS...BUT A VERY MOIST PACIFIC AIRMASS WILL MAINTAIN HIGH HUMIDITIES AND PARADE OF SHOWERS WITH HIGH PEAK SNOWS WILL HIGHLIGHT THE WEATHER STORY FOR VIRTUALLY ALL OF THE UPCOMING WORK WEEK. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 32 51 32 38 / 10 5 50 40 GALLUP.......................... 27 51 29 35 / 20 5 40 40 GRANTS.......................... 27 55 33 41 / 20 5 30 30 GLENWOOD........................ 33 60 35 44 / 10 0 20 30 CHAMA........................... 14 41 20 31 / 50 30 80 60 LOS ALAMOS...................... 27 50 29 38 / 20 5 30 30 RED RIVER....................... 18 39 23 30 / 30 10 50 40 TAOS............................ 18 45 28 32 / 20 5 30 20 SANTA FE........................ 25 50 32 39 / 20 5 20 20 SANTA FE AIRPORT................ 29 52 33 39 / 20 5 20 20 ESPANOLA........................ 21 53 31 44 / 20 5 20 20 ALBUQUERQUE HEIGHTS............. 35 56 38 46 / 20 5 10 20 ALBUQUERQUE VALLEY.............. 30 58 33 49 / 20 5 10 20 ALBUQUERQUE FOOTHILLS........... 32 53 33 46 / 20 5 10 20 ALBUQUERQUE WEST MESA........... 30 57 35 50 / 20 5 10 20 SOCORRO......................... 34 62 36 54 / 10 0 5 20 SANDIA PARK/CEDAR CREST......... 24 51 29 43 / 20 5 10 20 MORIARTY/ESTANCIA............... 27 54 32 45 / 20 5 10 20 CARRIZOZO....................... 30 60 39 51 / 5 0 5 10 RUIDOSO......................... 29 58 37 48 / 5 0 5 20 RATON........................... 27 54 30 41 / 5 0 10 20 LAS VEGAS....................... 32 53 35 42 / 10 0 10 10 ROY............................. 34 58 37 43 / 5 0 5 20 CLAYTON......................... 35 63 36 40 / 5 0 5 10 SANTA ROSA...................... 33 65 40 54 / 10 0 5 10 TUCUMCARI....................... 40 68 43 53 / 0 0 0 10 FORT SUMNER..................... 34 67 40 59 / 0 0 5 10 CLOVIS.......................... 37 67 43 56 / 0 0 0 5 PORTALES........................ 37 67 43 61 / 0 0 0 5 ROSWELL......................... 33 71 44 64 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM SATURDAY TO 6 AM MST SUNDAY FOR THE FOLLOWING ZONES...NMZ004-005-008-012-014. WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ002-004-008-014. WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ011-016-017-026. HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ011-016-017-026. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-012. && 43/SHY
Hazardous weather outlook, Dec 12, 6:01 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MST FRI DEC 12 2008 NMZ001>021-026-131315- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 601 AM MST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF WEATHER SYSTEMS WILL CROSS NEW MEXICO THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK...WITH THE POTENTIAL FOR OVER 30 INCHES OF SNOW ALONG THE WEST SLOPES OF THE SAN JUAN MOUNTAINS AND OVER 18 INCHES OF SNOW ALONG THE WEST SLOPES OF THE SANGRE DE CRISTO...JEMEZ AND WEST CENTRAL MOUNTAINS. THE PRECIPITATION WILL COME IN WAVES...EXCEPT FOR THE WEST SLOPES OF THE NORTHWEST AND WEST CENTRAL MOUNTAINS WHICH ARE EXPECTED TO RECEIVE AT LEAST A FEW INCHES OF SNOW ACCUMULATION DAILY BETWEEN EACH OF THE HEAVIER WAVES. THE FIRST WAVE OF HEAVIER PRECIPITATION WILL COME SATURDAY NIGHT AND SUNDAY...WHEN A FEW TO SEVERAL INCHES OF SNOW ACCUMULTION WILL BE POSSIBLE ACROSS THE MOUNTAINS OF NORTHERN AND WESTERN NEW MEXICO. ANOTHER POTENTIALLY HEAVIER WAVE OF PRECIPITATION WILL CROSS DURING THE MIDDLE OF THE COMING WORK WEEK WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE IN THE NORTHERN AND WESTERN MOUNTAINS...AS WELL AS THE NORTHWEST PLATEAU...MIDDLE AND LOWER RIO GRANDE VALLEY...AND THE HIGH PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN. STRONG WEST AND SOUTHWEST WINDS ARE ALSO EXPECTED TO IMPACT MUCH OF CENTRAL AND NORTHERN NEW MEXICO SATURDAY THROUGH SUNDAY. THE POTENTIAL EXISTS FOR WIND SPEEDS TO REACH 25 TO 35 MPH WITH GUSTS FROM 50 TO 55 MPH IN MANY AREAS. THE STRONGEST WINDS ARE EXPECTED IN THE MOUNTAINS AND ACROSS THE HIGH PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN...WHERE GUSTS COULD REACH 60 MPH. FOR MORE DETAILS ON THE COMING WINTER WEATHER SYSTEMS...PLEASE VIEW THE LATEST SPECIAL WEATHER STATEMENT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:09 PM MST | Wind Advisory | ABQ | 13 hr | |
| Dec 12, 3:13 PM MST | Winter Storm Watch | ABQ | 14 hr |
Nearby
High Wind Watches in New Mexico, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.